Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on a theorem of J. Diestel and B. Faires

Authors: J. C. Ferrando and M. López Pellicer
Journal: Proc. Amer. Math. Soc. 115 (1992), 1077-1081
MSC: Primary 46G10; Secondary 46A08
MathSciNet review: 1091179
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Applying a property concerning certain coverings of $ l_0^\infty (X,\mathcal{A})$ that always contain some elements that are barrelled and dense in $ l_0^\infty (X,\mathcal{A})$, we generalize a localization theorem of M. Valdivia, relative to vector bounded finitely additive measures (Theorem 1), and obtain two different generalizations of a theorem of J. Diestel and B. Faires ensuring that certain finitely additive measures are countably additive (Theorems 2 and 3).

The original proof of the quoted theorem of Diestel and Faires uses a theorem of Rosenthal that is not required in our proof of Theorem 3. This avoids imposing over the Valdivia's $ {\Lambda _r}$-spaces defining the measure range space, the condition that they do not contain a copy of $ {l^\infty }$.

References [Enhancements On Off] (What's this?)

  • [1] J. Diestel, and B. Faires, On vector measures, Trans. Amer. Math. Soc. 198 (1974), 253-271. MR 0350420 (50:2912)
  • [2] L. Drewnowski, An extension of a theorem of Rosenthal on operators acting from $ {l^\infty }(\Gamma )$, Studia Math. 57 (1976), 209-215. MR 0423116 (54:11097)
  • [3] J. C. Ferrando, and M. López-Pellicer, Strong barrelledness properties in $ l_0^\infty (X,\mathcal{A})$ and bounded finite additive measures. Math. Ann. 287 (1990), 727-736. MR 1066827 (91i:46002)
  • [4] M. Levin, and S. A. Saxon, A note in the inheritance of properties of locally convex spaces by subspaces of countable codimension, Proc. Amer. Math. Soc. 29 (1971), 97-102. MR 0280973 (43:6692)
  • [5] P. Pérez Carreras, and J. Bonet Barrelled locally convex spaces, North Holland Math. Studies, vol. 131, Amsterdam, New York, Oxford, 1987. MR 880207 (88j:46003)
  • [6] M. Valdivia, On certain barrelled normed spaces. Ann. Inst. Fourier (Grenoble) 29 (1979), 39-56. MR 552959 (81d:46006)
  • [7] -, Mackey convergence and the closed graph theorem Arch. Math. 25 (1974), 649-656. MR 0374856 (51:11052)
  • [8] -, Sobre el teorema de la gráfica cerrada. Collect. Math. 22 (1971), 51-72.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46G10, 46A08

Retrieve articles in all journals with MSC: 46G10, 46A08

Additional Information

Keywords: Closed graph theorems, dual locally complete spaces, $ {\Gamma _r}$ and $ {\Lambda _r}$-spaces, barrelled spaces, finitely (countably) additive vector measure, bounded vector measure
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society